Open Access
February 2008 High breakdown point robust regression with censored data
Matías Salibian-Barrera, Víctor J. Yohai
Ann. Statist. 36(1): 118-146 (February 2008). DOI: 10.1214/009053607000000794


In this paper, we propose a class of high breakdown point estimators for the linear regression model when the response variable contains censored observations. These estimators are robust against high-leverage outliers and they generalize the LMS (least median of squares), S, MM and τ-estimators for linear regression. An important contribution of this paper is that we can define consistent estimators using a bounded loss function (or equivalently, a redescending score function). Since the calculation of these estimators can be computationally costly, we propose an efficient algorithm to compute them. We illustrate their use on an example and present simulation studies that show that these estimators also have good finite sample properties.


Download Citation

Matías Salibian-Barrera. Víctor J. Yohai. "High breakdown point robust regression with censored data." Ann. Statist. 36 (1) 118 - 146, February 2008.


Published: February 2008
First available in Project Euclid: 1 February 2008

zbMATH: 1132.62016
MathSciNet: MR2387966
Digital Object Identifier: 10.1214/009053607000000794

Primary: 62F35 , 62J05

Keywords: accelerated failure time models , Censored data , high breakdown point estimates , linear regression model , Robust estimates

Rights: Copyright © 2008 Institute of Mathematical Statistics

Vol.36 • No. 1 • February 2008
Back to Top